Experience with Januvia 100 - Joint Pain? - Diabetes India

Diabetes India

61,260 members11,937 posts

Experience with Januvia 100 - Joint Pain?

apsuresh2009
apsuresh2009

Have been a Type 2 diabetic for close to 9 years now. A few years back in addition to Amaryl 2 M and Invokona, I was prescribed Januvia 100. Did not have a problem for some time but of late have been suffering from severe joint pain especially on my finger joints and knee \ ankle. On reading about the topic over the Net I find that this is a side effect which has been recognized by FDA and the makers of Januvia have been advised to declare this fact while advertising for this drug. Would like to check if anyone has found similar joint pain while using Januvia and how they responded to the situation.

6 Replies
oldestnewest

apsuresh2009

Why not try LCHF & get rid of all these medicines while getting normal numbers?

Am living in Singapore. HbA1C value in April was 6.2 and recently it was 5.9. Earlier it used to be in the range of 6.7.

Reduction has come about mostly because of walking every day and switching to a low Carbs diet routine.

Activity2004
Activity2004Administrator in reply to apsuresh2009

apsuresh2009,

That’s fantastic news! Keep up the great work!😀

Sitagliptin (generic name) Januvia (brand name) may cause side effect such as joint pain.

Amaryl-M 2 from Sanofi Aventis contains Glimepiride + Metformin.

Canagliflozin (generic name) Invokana (brand name) is used along with diet and exercise, and sometimes with other medications, to lower blood sugar levels in patients with type 2 diabetes (condition in which blood sugar is too high because the body does not produce or use insulin normally). Canagliflozin is in a class of medications called sodium-glucose co-transporter 2 (SGLT2) inhibitors. It lowers blood sugar by causing the kidneys to get rid of more glucose in the urine.

Side effects of this drug are:-

swelling of the legs or feet

pain or tenderness of the legs or feet

ulcers or other sores on the skin of the legs or feet

Consult your doctor.

Sources:--

en.wikipedia.org/wiki/Sitag...

medlineplus.gov/druginfo/me...

medlineplus.gov/druginfo/me...

en.wikipedia.org/wiki/Glime...

medlineplus.gov/druginfo/me...

en.wikipedia.org/wiki/Canag...

Avoid invokana for long run.As mr gangadharan has said it reduces suger through kidney.So kidney is at risk.Regarding amyryl it is quite safe .But best to restrict your carb .Inculcate walking after dinner and lunch.Do not sleep atleast before 2 hours.Reduce stress.Go for 07 hours sleep.Everything will be alright. Thanks.

apsuresh2009
apsuresh2009 in reply to makarim

Thanks. Am made aware by my doctor that the sugar is passed out along with urine and I need to be careful about keeping myself clean. Working on my diet. My latest HbA1c is down to 5.9.

You may also like...